# SDR CA040326004

- Difficulty date: March 22, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Cessna 550
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Control Valve
- Condition: Malfunctioned
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT DEPARTED, ON THE FIRST GEAR DOWN SELECTION THE LT MAIN GEAR DOWN LOCK INDICATION DID NOT ILLUMINATE.  AN EMERGENCY EXTENSION PROCEDURE WAS PERFORMED WITH NO LT MAIN GEAR SAFE LIGHT VISIBLE. ON SHORT FINAL THE GEAR CIRCUIT BREAKERS WERE RESET TO DETERMINE GEAR SAFE CONDITION AND THREE GREEN WERE OBSERVED INITIALLY AND THEN THE LT GEAR SAFE LIGHT EXTINGUISHED.  GEAR CIRCUIT BREAKERS WERE LEFT IN TO ENSURE POSITIVE HYDRAULIC SYSTEM DOWN PRESSURE TO THE GEAR. THE AIRCRAFT LANDED SAFELY AND RETURNED TO BASE. MAINTENANCE DETERMINED THAT THE MAIN LANDING GEAR CONTROL VALVE HAD MALFUNCTIONED AND REPLACED THE UNIT. THE GEAR RETRACTION SYSTEM WAS FUNCTION CHECKED AND THE AIRCRAFT RETURNED TO SERVICE.
